Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 4:02 PM CDT for 6 counties in Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 4:02 PM CDT (21:02 UTC)
- Expired
- Apr 11, 2011, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 4:12 PM CDT | TSTM WND DMG | Linden, TN | TREE DOWN ACROSS HWY 412 NEAR LINDEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:31 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS54 KOHX 112102
SVROHX
TNC005-081-085-101-135-181-112145-
/O.NEW.KOHX.SV.W.0067.110411T2102Z-110411T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
PERRY COUNTY IN MIDDLE TENNESSEE...
WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 359 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR PARSONS...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOHENWALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3587 8809 3596 8756 3541 8752 3541 8757
3538 8757 3544 8804 3547 8804 3549 8799
3551 8797 3561 8803 3573 8803 3581 8798
3582 8800 3581 8802 3585 8803 3585 8808
TIME...MOT...LOC 2102Z 220DEG 31KT 3574 8799
$$
FORECASTER:
072 follow-up statements
073
WWUS54 KOHX 112127
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT MON APR 11 2011
TNC005-085-135-181-112137-
/O.CAN.KOHX.SV.W.0067.000000T0000Z-110411T2145Z/
PERRY TN-WAYNE TN-BENTON TN-HUMPHREYS TN-
427 PM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUMPHREYS...
SOUTHEASTERN BENTON...NORTHERN WAYNE AND PERRY COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3592 8767 3594 8762 3595 8761 3595 8756
3594 8755 3552 8753 3550 8762 3591 8771
TIME...MOT...LOC 2127Z 256DEG 43KT 3591 8760 3561 8756
$$
TNC081-101-112145-
/O.CON.KOHX.SV.W.0067.000000T0000Z-110411T2145Z/
HICKMAN TN-LEWIS TN-
427 PM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LEWIS AND WESTERN HICKMAN COUNTIES UNTIL 445 PM CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF CENTERVILLE TO HOHENWALD...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL HICKMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3592 8767 3594 8762 3595 8761 3595 8756
3594 8755 3552 8753 3550 8762 3591 8771
TIME...MOT...LOC 2127Z 256DEG 43KT 3591 8760 3561 8756
$$
13440
WWUS54 KOHX 112143
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT MON APR 11 2011
TNC081-101-112153-
/O.EXP.KOHX.SV.W.0067.000000T0000Z-110411T2145Z/
HICKMAN TN-LEWIS TN-
443 PM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LEWIS AND WESTERN
HICKMAN COUNTIES WILL EXPIRE AT 445 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 5 PM CDT.
LAT...LON 3592 8767 3594 8762 3595 8761 3595 8756
3594 8755 3552 8753 3550 8762 3591 8771
TIME...MOT...LOC 2143Z 256DEG 43KT 3596 8737 3566 8733
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 11, 2:40 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 11 2011 .DISCUSSION... SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER. THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS INSTABILITIES INCREASE. GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON. THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE STRONGEST CONVECTION IS STILL TO OUR WEST. OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A PERIOD OF SHOWERS EXPECTED LATE TONIGHT. PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL. IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY. HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY. AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER PORTION OF THE EXT. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 53 67 43 73 / 60 10 05 05 CLARKSVILLE 50 66 41 72 / 50 10 05 05 CROSSVILLE 50 61 38 67 / 80 30 05 05 COLUMBIA 53 68 43 73 / 60 10 05 05 LAWRENCEBURG 52 69 42 72 / 60 10 05 05 WAVERLY 52 67 42 73 / 50 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Apr 11, 8:37 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 837 AM CDT MON APR 11 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 837 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE STORMS ARE POSSIBLE ACROSS MIDDLE TENNESSEE TODAY AND INTO THE EARLY EVENING ON THE CUMBERLAND PLATEAU. A STRONG COLD FRONT WILL PUSH THROUGH THE MID-STATE PRODUCING A SQUALL LINE...THAT MAY CONTAIN DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. ADDITIONALLY... ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:07 AM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 11 hr |
| Apr 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 1 more | 37 min |
| Apr 11, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Maury, Williamson | 32 min |
| Apr 11, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 5:10 PM CDT | Tornado Warning | OHX | Davidson, Williamson | 35 min |
| Apr 11, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 43 min |
| Apr 11, 5:51 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Apr 11, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.